Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jun 21, 2021, 12:18 AM EDT for Lucas County, Ohio. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 12:18 AM EDT (04:18 UTC)
- Expired
- Jun 21, 2021, 1:00 AM EDT
- In force
- 42 min
- Issued by
- NWS Cleveland, OH
County Lucas County, OH
The radar
The Detroit radar (KDTX), 114 km from the middle of the area, began a volume at 04:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 4.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1501 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
806
WWUS81 KCLE 210418
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
1218 AM EDT Mon Jun 21 2021
OHZ003-006-210500-
Wood-Lucas-
1218 AM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WOOD AND LUCAS
COUNTIES...
At 1218 AM EDT, a strong thunderstorm was located over Holland, or 8
miles west of Toledo, moving east at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Toledo, Swanton, Perrysburg, Oregon, Sylvania, Rossford, Northwood,
Whitehouse, Holland, Maumee, Ottawa Hills, Walbridge, Millbury,
Berkey, Harbor View and Stony Ridge.
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
northwestern Ohio.
LAT...LON 4172 8388 4173 8346 4171 8347 4171 8345
4170 8346 4169 8344 4170 8344 4169 8343
4169 8341 4150 8341 4152 8388
TIME...MOT...LOC 0418Z 257DEG 42KT 4166 8374
$$
CampbellWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 20, 9:32 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 20, 9:32 PM EDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
932 PM EDT Sun Jun 20 2021
.SYNOPSIS...
A stationary front was located from Lake Ontario to the north
shore of Lake Erie westward to south of Chicago this afternoon.
Low pressure will develop and strengthen over the Midwest
before moving northeastward across Ontario tonight. This low
will move northeast race into Quebec on Monday with a strong
cold front crossing the region. High pressure will arrive in the
wake of the cold front for the middle of next week.
&&
.NEAR TERM /THROUGH MONDAY NIGHT/...
930 pm update...
Severe Thunderstorm Watch continues for the northwestern
portion of the CWA until 1 am EDT. We do expect strong to
severe convection to impact portions of northwest Ohio into the
western portions of Lake Erie through the late evening hours
with the main hazard being damaging wind gusts up to 70 mph and
large hail. The isolated tornado threat is low but not zero.
Previous update...
Humid airmass in place across the region to the south of a
stationary front that was located from Lake Ontario to the north
shore of Lake Erie westward to south of Chicago. Convergence
along a lake breeze will also assist in producing thunderstorms
through the afternoon with outflow boundaries moving them around
into the evening.
For later in the evening into the overnight our attention will
shift to the convection that is currently moving into western
Illinois. This convection will ride near the stationary boundary
as an MCS and may begin to impact NW OH shortly after sunset.
Strong to severe winds will be possible with the leading edge
of the MCS. There is some uncertainty after midnight if the
convection will lift into MI and southern Ontario or race
across northern Ohio. For now we have gone with most of the
convection lifting to the northwest of the CWA and adjust from
there. We will also have to monitor for some locally heavy
rainfall where we get any training with the MCS. Lows tonight in
the 60's to lower 70's
The boundary from the MCS and a cold front will move across the
region from west to east on Monday. There should be a new round
of convection that develops along one of the boundaries or
maybe even both as we move toward Monday evening. Strong to
severe convection will once again be possible until we can push
the humid airmass east of the area. Locally heavy rainfall will
again be possible. Highs on Monday will rang from the upper 70's
west to the mid 80's east.
Models are hinting that the frontal boundary may slow late
Monday afternoon into the evening with another ripple of low
pressure moving northward along it. So will keep some higher
POP's across the eastern CWA until around 06Z Tuesday. The cold
front should finally get another good push eastward through
sunrise on Tuesday. It will be cooler and drier in the wake of
the front with lows in the upper 40's to mid 50's.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Upper-level trough will be making its way east across the Great
Lakes region with the lowest 500mb temperatures over the local area
Tuesday night. High pressure at the surface will move east across
the Ohio Valley Tuesday and Wednesday, and located near the mid-
Atlantic region by Wednesday night. The airmass with this system
will be unusually cold with temperatures 10 to 15 degrees below
normal with highs in 60s Tuesday afternoon. Southerly winds on the
backside of the high should result in slight temperature recovery on
Wednesday with highs back into the 70s.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
After a brief stint of ridging aloft Thursday, a shortwave trough
moves east across the upper Midwest and southern Great Lakes by
Friday. Return flow ahead of this shortwave and large scale trough
should result in increased moisture to the region with increasing
chances of precipitation Friday through the weekend. Model ensemble
average has the best chance for precipitation on Saturday. Near
normal temperatures are expected through the weekend.
&&
.AVIATION /00Z Monday THROUGH Friday/...
The main challenges and concerns with aviation will be the
threat of scattered strong to severe convection this evening
into the overnight hours, especially impacting TAF sites like
TOL, FDY, and possibly CLE. VFR conditions will be expected
tonight outside of heavier showers and convection impacting
airports. There will likely be brief MVFR to IFR drops in
visibilities with TSRA and have mentioned the best timing in
TEMPO groups throughout the rest of the night. Any strong to
severe convection to impact airports will potentially have hail
and damaging wind gusts up to 50 knots or more. Lingering -SHRA
will be around through the night through early Monday morning.
Outside of organized convection, winds will be south-
southwesterly around 10 knots overnight shifting from the
southwest by morning and increasing. Southwest winds will
increase to 15 knots with gusts up to 25 knots by Monday morning
for most TAF sites. A stronger cold front will move through
midday or early afternoon Monday with a wind shift from the west
to west-northwest 15 knots gusts up to 25 knots or more. There
could be another round of strong convection potentially with the
frontal passage on Monday mainly impacting terminals across
northeast Ohio and northwest PA around midday or early
afternoon.
Outlook...Non-VFR conditions possible in showers late Thursday
night.
&&
.MARINE...
South to southwest winds will begin to increase tonight to around 20
knots by Monday morning. West winds of around 15 to 25 knots will
continue through the day, which will veer to out of the northwest
with the frontal passage. northwest winds will be 20 to 25 knots
through Monday evening and early Monday night before rapidly
diminishing to 15 knots or less by early Tuesday morning. A Small
Craft Advisory will be issued for the entire Lake Erie nearshore
Monday morning through early Tuesday morning.
High pressure will build east across the Ohio Valley on Tuesday and
Wednesday, moving off to the New England coast by Thursday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement from 5 AM EDT Monday through late
Monday night for OHZ003-007-009>012-089.
PA...Beach Hazards Statement from 5 AM EDT Monday through late
Monday night for PAZ001.
MARINE...Small Craft Advisory from 5 AM Monday to 6 AM EDT Tuesday for
LEZ142>149.
&&
SYNOPSIS...MM
NEAR TERM...Griffin/MM
SHORT TERM...Saunders
LONG TERM...Saunders
AVIATION...Griffin
MARINE...SaundersHazardous weather outlook, Jun 20, 6:16 PM EDT, 6 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 616 PM EDT Sun Jun 20 2021 OHZ003-007-009-010-212230- Lucas-Ottawa-Erie-Lorain- 616 PM EDT Sun Jun 20 2021 ...SEVERE THUNDERSTORM WATCH 295 IN EFFECT UNTIL 1 AM EDT MONDAY... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 5 AM EDT MONDAY THROUGH LATE MONDAY NIGHT... This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. LEZ142>145-162>165-OHZ006-008-017>019-027-028-212230- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH-Vermilion to Avon Point OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border-Wood-Sandusky-Hancock-Seneca-Huron-Wyandot-Crawford- 616 PM EDT Sun Jun 20 2021 ...SEVERE THUNDERSTORM WATCH 295 IN EFFECT UNTIL 1 AM EDT MONDAY... This Hazardous Weather Outlook is for Lake Erie, north central Ohio and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. LEZ061-146>149-166>169-OHZ013-014-020>023-029>033-036>038-047-PAZ002- 003-212230- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Avon Point to Willowick OH-Willowick to Geneva-on- the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Geauga-Ashtabula Inland-Medina-Summit-Portage- Trumbull-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes- Knox-Southern Erie-Crawford- 616 PM EDT Sun Jun 20 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ011-012-089-PAZ001-212230- Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 616 PM EDT Sun Jun 20 2021 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 5 AM EDT MONDAY THROUGH LATE MONDAY NIGHT... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 20, 10:45 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1045 PM EDT Sun Jun 20 2021
PAZ001-002-210330-
Northern Erie-Southern Erie-
1045 PM EDT Sun Jun 20 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ERIE COUNTY...
At 1044 PM EDT, a strong thunderstorm was located over Girard, or 13
miles southwest of Erie, moving northeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Erie, Edinboro, Girard, Waterford, Albion, Wattsburg, Northwest
Harborcreek, Lawrence Park, Wesleyville, Lake City, Cranesville,
Platea, McKean, Northwest Harborcr and Avonia.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4198 7979 4184 8028 4185 8035 4199 8047
4204 8031 4212 8013 4213 8015 4213 8012
4214 8009 4215 8011 4214 8014 4217 8012
4217 8008 4215 8010 4214 8008 4218 7998
TIME...MOT...LOC 0244Z 233DEG 26KT 4199 8027
CampbellLocal storm report, Jun 20, 10:49 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1049 PM EDT SUN JUN 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM MARINE TSTM WIND 9 ENE OREGON 41.70N 83.26W
06/20/2021 M51 MPH LEZ142 OH C-MAN STATION
NDBC STATION TWCO1 8 ENE OREGON.
&&
ANMLocal storm report, Jun 20, 11:17 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1117 PM EDT SUN JUN 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 PM TSTM WND DMG 3 NNE WHITEHOUSE 41.55N 83.79W
06/20/2021 LUCAS OH LAW ENFORCEMENT
TREE DOWN AND BLOCKING ROAD AT EBER RD AND
REED RD. TIME ESTIMATED.
&&
ANMLocal storm report, Jun 20, 11:33 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1133 PM EDT SUN JUN 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG 4 SW WHITEHOUSE 41.47N 83.85W
06/20/2021 LUCAS OH LAW ENFORCEMENT
TREE DOWN ON WIRES AT NEOWASH RD AND JEFFERS
RD. TIME ESTIMATED VIA RADAR.
&&
ANMLocal storm report, Jun 20, 11:35 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1135 PM EDT SUN JUN 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 PM TSTM WND GST 4 N WHITEHOUSE 41.58N 83.80W
06/20/2021 M51 MPH LUCAS OH ASOS
ASOS STATION KTOL TOLEDO.
&&
ANMSpecial weather statement, Jun 21, 12:18 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1218 AM EDT Mon Jun 21 2021
OHZ003-006-210500-
Wood-Lucas-
1218 AM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WOOD AND LUCAS
COUNTIES...
At 1218 AM EDT, a strong thunderstorm was located over Holland, or 8
miles west of Toledo, moving east at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Toledo, Swanton, Perrysburg, Oregon, Sylvania, Rossford, Northwood,
Whitehouse, Holland, Maumee, Ottawa Hills, Walbridge, Millbury,
Berkey, Harbor View and Stony Ridge.
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
northwestern Ohio.
LAT...LON 4172 8388 4173 8346 4171 8347 4171 8345
4170 8346 4169 8344 4170 8344 4169 8343
4169 8341 4150 8341 4152 8388
TIME...MOT...LOC 0418Z 257DEG 42KT 4166 8374
CampbellThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:59 PM EDT | Special Weather Statement | CLE | Lucas | 16 min |
| Jun 20, 9:18 PM EDT | Special Marine Warning | CLE | 70 min | |
| Jun 20, 9:34 PM EDT | Special Weather Statement | CLE | Lucas | 41 min |
| Jun 20, 10:02 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Wood | 46 min |
| Jun 20, 10:44 PM EDT | Special Marine Warning | CLE | 46 min | |
| Jun 20, 10:54 PM EDT | Special Marine Warning | CLE | 96 min | |
| Jun 20, 11:03 PM EDT | Special Marine Warning | CLE | 87 min | |
| Jun 20, 11:52 PM EDT | Special Marine Warning | CLE | 113 min | |
| Jun 21, 12:40 AM EDT | Special Weather Statement | CLE | Ottawa | 50 min |
| Jun 21, 1:37 AM EDT | Special Marine Warning | CLE | 113 min | |
| Jun 21, 2:19 AM EDT | Special Marine Warning | CLE | 116 min | |
| Jun 21, 3:52 AM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Sandusky, Wood | 68 min |
| Jun 21, 4:03 AM EDT | Special Marine Warning | CLE | 86 min | |
| Jun 21, 4:17 AM EDT | Special Weather Statement | CLE | Hancock, Wood | 43 min |
| Jun 21, 4:57 AM EDT | Special Weather Statement | CLE | Erie, Hancock, Huron, Sandusky, Seneca, Wyandot | 63 min |
| Jun 21, 5:05 AM EDT | Special Marine Warning | CLE | 115 min | |
| Jun 21, 5:17 AM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Sandusky, Seneca | 43 min |
| Jun 21, 5:38 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 67 min |
| Jun 21, 6:14 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 21, 6:26 AM EDT | Severe Thunderstorm Warning | CLE | Geauga, Lake | 49 min |
| Jun 21, 6:29 AM EDT | Special Weather Statement | CLE | Ashland, Medina, Portage, Summit, Wayne | 31 min |
| Jun 21, 6:43 AM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage, Summit | 47 min |
| Jun 21, 6:51 AM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Trumbull | 54 min |
| Jun 21, 7:02 AM EDT | Special Weather Statement | CLE | Stark | 43 min |
| Jun 21, 7:31 AM EDT | Special Weather Statement | CLE | Mahoning | 44 min |
| Jun 21, 9:52 AM EDT | Special Weather Statement | CLE | Stark | 23 min |
| Jun 21, 10:12 AM EDT | Special Weather Statement | CLE | Mahoning | 48 min |
| Jun 21, 11:47 AM EDT | Special Weather Statement | CLE | Cuyahoga | 43 min |
| Jun 21, 11:51 AM EDT | Special Weather Statement | CLE | Ashland, Richland | 39 min |
| Jun 21, 12:13 PM EDT | Special Weather Statement | CLE | Geauga, Lake | 47 min |
| Jun 21, 12:17 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Richland, Wayne | 43 min |
| Jun 21, 12:43 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Medina, Portage, Stark, Summit | 47 min |
| Jun 21, 12:48 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Trumbull | 57 min |
| Jun 21, 12:52 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake | 34 min |
| Jun 21, 1:09 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Stark, Trumbull | 54 min |
| Jun 21, 1:15 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 60 min |
| Jun 21, 1:20 PM EDT | Areal Flood Advisory | CLE | Ashtabula | 5 hr |
| Jun 21, 1:31 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 29 min |
| Jun 20, 10:45 PM EDT | Special Weather Statement | CLE | Erie | 45 min |
| Jun 20, 11:19 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 26 min |
| Jun 21, 3:09 AM EDT | Special Weather Statement | CLE | Erie | 66 min |
| Jun 21, 7:40 AM EDT | Special Weather Statement | CLE | Crawford, Erie | 35 min |
| Jun 21, 1:53 PM EDT | Areal Flood Advisory | CLE | Crawford | 5 hr |
| Jun 21, 2:06 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 54 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.